Alert archive / California / Small Craft Advisories in 2021
Small Craft Advisory 69, NWS Los Angeles, CA
NWS Los Angeles, CA issued this small craft advisory at May 25, 2021, 3:15 AM PDT. It took effect at May 25, 2021, 3:00 PM PDT. It was in force for 11 hr.
The area
The counties it named.
The facts
- Issued
- May 25, 2021, 3:15 AM PDT (10:15 UTC)
- In effect from
- May 25, 2021, 3:00 PM PDT
- Expired
- May 26, 2021, 2:16 AM PDT
- In force
- 11 hr
- Issued by
- NWS Los Angeles, CA
The text
As transmitted.
791 WHUS76 KLOX 251015 MWWLOX URGENT - MARINE WEATHER MESSAGE National Weather Service Los Angeles/Oxnard CA 315 AM PDT Tue May 25 2021 PZZ670-673-251815- /O.CON.KLOX.GL.W.0028.000000T0000Z-210526T1000Z/ Point Piedras Blancas to Point Sal from 10 to 60 NM- Waters from Pt. Sal to Santa Cruz Island CA and westward 60 nm including San Miguel and Santa Rosa Islands- 315 AM PDT Tue May 25 2021 ...GALE WARNING REMAINS IN EFFECT UNTIL 3 AM PDT WEDNESDAY... * WHAT...Northwest winds 20 to 30 kt with gusts to 35 kt and combined seas 7 to 10 feet when conditions are worst. * WHERE...Waters from Pt. Sal to Santa Cruz Island CA and westward 60 nm including San Miguel and Santa Rosa Islands and Point Piedras Blancas to Point Sal from 10 to 60 NM. * WHEN...Until 3 AM PDT Wednesday. * IMPACTS...Strong winds will create dangerous sea conditions which could capsize or damage small and large vessels. * ADDITIONAL DETAILS...See the Coastal Waters Forecast (CWFLOX). PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ PZZ676-251815- /O.CON.KLOX.GL.W.0028.000000T0000Z-210526T1000Z/ Outer waters from Santa Cruz Island to San Clemente Island to 60 NM offshore including San Nicolas and Santa Barbara Islands- 315 AM PDT Tue May 25 2021 ...GALE WARNING REMAINS IN EFFECT UNTIL 3 AM PDT WEDNESDAY... * WHAT...Northwest winds 20 to 30 kt with gusts to 35 kt and combined seas 7 to 9 feet when conditions are worst. * WHERE...Outer waters from Santa Cruz Island to San Clemente Island to 60 NM offshore including San Nicolas and Santa Barbara Islands. * WHEN...Until 3 AM PDT Wednesday. * IMPACTS...Strong winds will create dangerous sea conditions which could capsize or damage small and large vessels. * ADDITIONAL DETAILS...See the Coastal Waters Forecast (CWFLOX). PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ PZZ645-251815- /O.NEW.KLOX.SC.Y.0069.210525T2200Z-210526T0400Z/ Point Piedras Blancas to Point Sal westward out to 10 NM- 315 AM PDT Tue May 25 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO 9 PM PDT THIS EVENING... * WHAT...Hazardous wind and sea conditions. * WHERE...Point Piedras Blancas to Point Sal westward out to 10 NM. * WHEN...From 3 PM this afternoon to 9 PM PDT this evening. * IMPACTS...Conditions will be hazardous to small craft. * ADDITIONAL DETAILS...See the Coastal Waters Forecast (CWFLOX). PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ PZZ650-251815- /O.NEW.KLOX.SC.Y.0069.210525T2200Z-210526T1000Z/ East Santa Barbara Channel from Pt. Conception to Pt. Mugu CA including Santa Cruz Island- 315 AM PDT Tue May 25 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO 3 AM PDT WEDNESDAY... * WHAT...Hazardous wind and sea conditions. * WHERE...East Santa Barbara Channel from Pt. Conception to Pt. Mugu CA including Santa Cruz Island. * WHEN...From 3 PM this afternoon to 3 AM PDT Wednesday. * IMPACTS...Conditions will be hazardous to small craft. * ADDITIONAL DETAILS...See the Coastal Waters Forecast (CWFLOX). PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
4 follow-up statements
234 WHUS76 KLOX 251623 MWWLOX URGENT - MARINE WEATHER MESSAGE National Weather Service Los Angeles/Oxnard CA 923 AM PDT Tue May 25 2021 PZZ670-673-260030- /O.CON.KLOX.GL.W.0028.000000T0000Z-210526T1000Z/ Point Piedras Blancas to Point Sal from 10 to 60 NM- Waters from Pt. Sal to Santa Cruz Island CA and westward 60 nm including San Miguel and Santa Rosa Islands- 923 AM PDT Tue May 25 2021 ...GALE WARNING REMAINS IN EFFECT UNTIL 3 AM PDT WEDNESDAY... * WHAT...Northwest winds 20 to 30 kt with gusts up to 35 kt and combined seas 7 to 9 feet when conditions are worst. * WHERE...Waters from Point Piedras Blancas to Point Sal from 10 to 60 NM and Pt. Sal to Santa Cruz Island and westward 60 nm including San Miguel and Santa Rosa Islands. * WHEN...Until 3 AM PDT Wednesday. * IMPACTS...Strong winds will create dangerous sea conditions which could capsize or damage small and large vessels. * ADDITIONAL DETAILS...See the Coastal Waters Forecast (CWFLOX). PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. Check conditions prior to leaving safe harbor. && $$ PZZ676-260030- /O.CON.KLOX.GL.W.0028.000000T0000Z-210526T1000Z/ Outer waters from Santa Cruz Island to San Clemente Island to 60 NM offshore including San Nicolas and Santa Barbara Islands- 923 AM PDT Tue May 25 2021 ...GALE WARNING REMAINS IN EFFECT UNTIL 3 AM PDT WEDNESDAY... * WHAT...Northwest winds 20 to 30 kt with gusts up to 35 kt and combined seas 6 to 9 feet when conditions are worst. * WHERE...Outer waters from Santa Cruz Island to San Clemente Island to 60 NM offshore including San Nicolas and Santa Barbara Islands. * WHEN...Until 3 AM PDT Wednesday. * IMPACTS...Strong winds will create dangerous sea conditions which could capsize or damage small and large vessels. * ADDITIONAL DETAILS...See the Coastal Waters Forecast (CWFLOX). PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. Check conditions prior to leaving safe harbor. && $$ PZZ645-260030- /O.CON.KLOX.SC.Y.0069.210525T2200Z-210526T0400Z/ Point Piedras Blancas to Point Sal westward out to 10 NM- 923 AM PDT Tue May 25 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON TO 9 PM PDT THIS EVENING... * WHAT...Hazardous sea conditions. * WHERE...Point Piedras Blancas to Point Sal westward out to 10 NM. * WHEN...From 3 PM this afternoon to 9 PM PDT this evening. * IMPACTS...Conditions will be hazardous to small craft. * ADDITIONAL DETAILS...See the Coastal Waters Forecast (CWFLOX). PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. Check conditions prior to leaving safe harbor. && $$ PZZ650-260030- /O.CON.KLOX.SC.Y.0069.210525T2200Z-210526T1000Z/ East Santa Barbara Channel from Pt. Conception to Pt. Mugu CA including Santa Cruz Island- 923 AM PDT Tue May 25 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON TO 3 AM PDT WEDNESDAY... * WHAT...Hazardous sea conditions. * WHERE...East Santa Barbara Channel from Pt. Conception to Pt. Mugu CA including Santa Cruz Island. * WHEN...From 3 PM this afternoon to 3 AM PDT Wednesday. * IMPACTS...Conditions will be hazardous to small craft. * ADDITIONAL DETAILS...See the Coastal Waters Forecast (CWFLOX). PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. Check conditions prior to leaving safe harbor. && $$ Kj
570 WHUS76 KLOX 252108 MWWLOX URGENT - MARINE WEATHER MESSAGE National Weather Service Los Angeles/Oxnard CA 208 PM PDT Tue May 25 2021 PZZ670-673-260515- /O.CON.KLOX.GL.W.0028.000000T0000Z-210526T1000Z/ Point Piedras Blancas to Point Sal from 10 to 60 NM- Waters from Pt. Sal to Santa Cruz Island CA and westward 60 nm including San Miguel and Santa Rosa Islands- 208 PM PDT Tue May 25 2021 ...GALE WARNING REMAINS IN EFFECT UNTIL 3 AM PDT WEDNESDAY... * WHAT...Northwest winds 20 to 30 kt with gusts up to 35 kt and combined seas 7 to 9 feet when conditions are worst. * WHERE...Waters from Point Piedras Blancas to Point Sal from 10 to 60 NM and Pt. Sal to Santa Cruz Island and westward 60 nm including San Miguel and Santa Rosa Islands. * WHEN...Until 3 AM PDT Wednesday. * IMPACTS...Strong winds will create dangerous sea conditions which could capsize or damage small and large vessels. * ADDITIONAL DETAILS...See the Coastal Waters Forecast (CWFLOX). PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. Check conditions prior to leaving safe harbor. && $$ PZZ676-260515- /O.CON.KLOX.GL.W.0028.000000T0000Z-210526T1000Z/ Outer waters from Santa Cruz Island to San Clemente Island to 60 NM offshore including San Nicolas and Santa Barbara Islands- 208 PM PDT Tue May 25 2021 ...GALE WARNING REMAINS IN EFFECT UNTIL 3 AM PDT WEDNESDAY... * WHAT...Northwest winds 20 to 30 kt with gusts up to 35 kt and combined seas 6 to 9 feet when conditions are worst. * WHERE...Outer waters from Santa Cruz Island to San Clemente Island to 60 NM offshore including San Nicolas and Santa Barbara Islands. * WHEN...Until 3 AM PDT Wednesday. * IMPACTS...Strong winds will create dangerous sea conditions which could capsize or damage small and large vessels. * ADDITIONAL DETAILS...See the Coastal Waters Forecast (CWFLOX). PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. Check conditions prior to leaving safe harbor. && $$ PZZ645-260400- /O.CON.KLOX.SC.Y.0069.210525T2200Z-210526T0400Z/ Point Piedras Blancas to Point Sal westward out to 10 NM- 208 PM PDT Tue May 25 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING... * WHAT...Hazardous sea conditions. * WHERE...Point Piedras Blancas to Point Sal westward out to 10 NM. * WHEN...Until 9 PM PDT this evening. * IMPACTS...Conditions will be hazardous to small craft. * ADDITIONAL DETAILS...See the Coastal Waters Forecast (CWFLOX). PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. Check conditions prior to leaving safe harbor. && $$ PZZ650-260515- /O.CON.KLOX.SC.Y.0069.210525T2200Z-210526T1000Z/ East Santa Barbara Channel from Pt. Conception to Pt. Mugu CA including Santa Cruz Island- 208 PM PDT Tue May 25 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT WEDNESDAY... * WHAT...Hazardous sea conditions. * WHERE...East Santa Barbara Channel from Pt. Conception to Pt. Mugu CA including Santa Cruz Island. * WHEN...Until 3 AM PDT Wednesday. * IMPACTS...Conditions will be hazardous to small craft. * ADDITIONAL DETAILS...See the Coastal Waters Forecast (CWFLOX). PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. Check conditions prior to leaving safe harbor. && $$ Kj
401 WHUS76 KLOX 260404 MWWLOX URGENT - MARINE WEATHER MESSAGE National Weather Service Los Angeles/Oxnard CA 904 PM PDT Tue May 25 2021 PZZ645-260515- /O.EXP.KLOX.SC.Y.0069.000000T0000Z-210526T0400Z/ Point Piedras Blancas to Point Sal westward out to 10 NM- 904 PM PDT Tue May 25 2021 ...SMALL CRAFT ADVISORY HAS EXPIRED... The wind has diminished and no longer meets the criteria for a Small Craft Advisory. However, the wind will remain elevated through overnight and mariners are cautioned to check conditions prior to leaving safe harbor. $$ PZZ670-673-261000- /O.CON.KLOX.GL.W.0028.000000T0000Z-210526T1000Z/ Point Piedras Blancas to Point Sal from 10 to 60 NM- Waters from Pt. Sal to Santa Cruz Island CA and westward 60 nm including San Miguel and Santa Rosa Islands- 904 PM PDT Tue May 25 2021 ...GALE WARNING REMAINS IN EFFECT UNTIL 3 AM PDT WEDNESDAY... * WHAT...Northwest winds 20 to 30 kt with gusts up to 35 kt and combined seas 7 to 9 feet when conditions are worst. * WHERE...Waters from Point Piedras Blancas to Point Sal from 10 to 60 NM and Pt. Sal to Santa Cruz Island and westward 60 nm including San Miguel and Santa Rosa Islands. * WHEN...Until 3 AM PDT Wednesday. * IMPACTS...Strong winds will create dangerous sea conditions which could capsize or damage small and large vessels. * ADDITIONAL DETAILS...See the Coastal Waters Forecast (CWFLOX). PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. Check conditions prior to leaving safe harbor. && $$ PZZ676-261000- /O.CON.KLOX.GL.W.0028.000000T0000Z-210526T1000Z/ Outer waters from Santa Cruz Island to San Clemente Island to 60 NM offshore including San Nicolas and Santa Barbara Islands- 904 PM PDT Tue May 25 2021 ...GALE WARNING REMAINS IN EFFECT UNTIL 3 AM PDT WEDNESDAY... * WHAT...Northwest winds 20 to 30 kt with gusts up to 35 kt and combined seas 6 to 9 feet when conditions are worst. * WHERE...Outer waters from Santa Cruz Island to San Clemente Island to 60 NM offshore including San Nicolas and Santa Barbara Islands. * WHEN...Until 3 AM PDT Wednesday. * IMPACTS...Strong winds will create dangerous sea conditions which could capsize or damage small and large vessels. * ADDITIONAL DETAILS...See the Coastal Waters Forecast (CWFLOX). PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. Check conditions prior to leaving safe harbor. && $$ PZZ650-261000- /O.CON.KLOX.SC.Y.0069.000000T0000Z-210526T1000Z/ East Santa Barbara Channel from Pt. Conception to Pt. Mugu CA including Santa Cruz Island- 904 PM PDT Tue May 25 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT WEDNESDAY... * WHAT...Hazardous sea conditions. * WHERE...East Santa Barbara Channel from Pt. Conception to Pt. Mugu CA including Santa Cruz Island. * WHEN...Until 3 AM PDT Wednesday. * IMPACTS...Conditions will be hazardous to small craft. * ADDITIONAL DETAILS...See the Coastal Waters Forecast (CWFLOX). PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. Check conditions prior to leaving safe harbor. && $$ Kj
262 WHUS76 KLOX 260916 MWWLOX URGENT - MARINE WEATHER MESSAGE National Weather Service Los Angeles/Oxnard CA 216 AM PDT Wed May 26 2021 PZZ670-261730- /O.CAN.KLOX.GL.W.0028.000000T0000Z-210526T1000Z/ /O.NEW.KLOX.SC.Y.0070.210526T1000Z-210527T1600Z/ /O.NEW.KLOX.GL.A.0024.210527T1600Z-210528T1000Z/ Point Piedras Blancas to Point Sal from 10 to 60 NM- 216 AM PDT Wed May 26 2021 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 9 AM PDT THURSDAY... ...GALE WATCH IN EFFECT FROM THURSDAY MORNING THROUGH LATE THURSDAY NIGHT... ...GALE WARNING IS CANCELLED... * WHAT...Northwest winds 20 to 30 kt with gusts up to 35 kt and combined seas 7 to 9 feet possible when conditions are worst. * WHERE...Point Piedras Blancas to Point Sal from 10 to 60 NM. * WHEN...For the Small Craft Advisory, until 9 AM PDT Thursday. For the Gale Watch, from Thursday morning through late Thursday night. * IMPACTS...Potentially strong winds may create dangerous sea conditions which could capsize or damage small and large vessels. * ADDITIONAL DETAILS...See the Coastal Waters Forecast (CWFLOX). PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should consider altering plans to avoid possible hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe wind and combined seas. && $$ PZZ650-261730- /O.CAN.KLOX.SC.Y.0069.000000T0000Z-210526T1000Z/ /O.NEW.KLOX.GL.A.0024.210527T2200Z-210528T0400Z/ East Santa Barbara Channel from Pt. Conception to Pt. Mugu CA including Santa Cruz Island- 216 AM PDT Wed May 26 2021 ...GALE WATCH IN EFFECT FROM THURSDAY AFTERNOON THROUGH THURSDAY EVENING... ...SMALL CRAFT ADVISORY IS CANCELLED... * WHAT...West winds 15 to 25 kt with gusts up to 35 kt and combined seas 3 to 6 feet possible when conditions are worst. * WHERE...East Santa Barbara Channel from Pt. Conception to Pt. Mugu CA including Santa Cruz Island. * WHEN...From Thursday afternoon through Thursday evening. * IMPACTS...Potentially strong winds may create dangerous sea conditions which could capsize or damage small and large vessels. * ADDITIONAL DETAILS...See the Coastal Waters Forecast (CWFLOX). PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should consider altering plans to avoid possible hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe wind and combined seas. && $$ PZZ673-676-261730- /O.EXT.KLOX.GL.W.0028.000000T0000Z-210526T1600Z/ /O.NEW.KLOX.GL.A.0024.210527T1900Z-210528T1600Z/ Waters from Pt. Sal to Santa Cruz Island CA and westward 60 nm including San Miguel and Santa Rosa Islands- Outer waters from Santa Cruz Island to San Clemente Island to 60 NM offshore including San Nicolas and Santa Barbara Islands- 216 AM PDT Wed May 26 2021 ...GALE WARNING NOW IN EFFECT UNTIL 9 AM PDT THIS MORNING... ...GALE WATCH IN EFFECT FROM THURSDAY AFTERNOON THROUGH FRIDAY MORNING... * WHAT...For the Gale Warning, northwest winds 20 to 25 kt with gusts up to 30 kt and combined seas 6 to 9 feet when conditions are worst. For the Gale Watch, northwest winds 20 to 30 kt with gusts up to 40 kt and combined seas 6 to 9 feet possible when conditions are worst. * WHERE...Waters from Pt. Sal to Santa Cruz Island CA and westward 60 nm including San Miguel and Santa Rosa Islands and Outer waters from Santa Cruz Island to San Clemente Island to 60 NM offshore including San Nicolas and Santa Barbara Islands. * WHEN...For the Gale Warning, until 9 AM PDT this morning. For the Gale Watch, from Thursday afternoon through Friday morning. * IMPACTS...Strong winds will create dangerous sea conditions which could capsize or damage small and large vessels. * ADDITIONAL DETAILS...See the Coastal Waters Forecast (CWFLOX). PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ PZZ645-261730- /O.NEW.KLOX.SC.Y.0070.210526T2200Z-210527T0400Z/ /O.NEW.KLOX.GL.A.0024.210527T2200Z-210528T0400Z/ Point Piedras Blancas to Point Sal westward out to 10 NM- 216 AM PDT Wed May 26 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO 9 PM PDT THIS EVENING... ...GALE WATCH IN EFFECT FROM THURSDAY AFTERNOON THROUGH THURSDAY EVENING... * WHAT...Northwest winds 20 to 30 kt with gusts up to 35 kt and combined seas 5 to 8 feet possible when conditions are worst. * WHERE...Point Piedras Blancas to Point Sal westward out to 10 NM. * WHEN...For the Small Craft Advisory, from 3 PM this afternoon to 9 PM PDT this evening. For the Gale Watch, from Thursday afternoon through Thursday evening. * IMPACTS...Potentially strong winds may create dangerous sea conditions which could capsize or damage small and large vessels. * ADDITIONAL DETAILS...See the Coastal Waters Forecast (CWFLOX). PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should consider altering plans to avoid possible hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe wind and combined seas. && $$ ck
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Los Angeles, CA wrote its last area forecast discussion before this small craft advisory went out at May 24, 9:36 PM PDT, 5 hours 39 minutes earlier.
Area forecast discussion, May 24, 9:36 PM PDT, 5 hours 39 minutes before
Area Forecast Discussion
National Weather Service Los Angeles/Oxnard CA
936 PM PDT Mon May 24 2021
.SYNOPSIS...24/849 PM.
Upper-level ridging aloft will break down as an area of low
pressure approaches the West Coast. A gradual cooling trend is
expected for all areas through mid-week as stratus and fog
coverage increases during the overnight hours. Gusty northwest
winds will continue through the week with the strongest winds
focused over southern Santa Barbara County.
&&
.SHORT TERM (MON-THU)...24/934 PM.
A warm day occurred today across the region as onshore flow
weakened beneath weak high pressure aloft. Ridging aloft remains
in place this evening, but the ridge is starting to break down
and move east. Onshore flow is redeveloping and will continue to
strengthen over the coming days as broad troughing develops along
the West Coast.
Low clouds and fog, if at all tonight and into Tuesday morning,
look to remain confined to the coastal areas. The best chance
seems to be for the Central Coast but cannot ruled out for the Los
Angeles County coastal areas. With the shallow marine layer depth
in place, low clouds and fog could turn into dense fog. The latest
marine layer depth is near 600 feet deep at KLAX and 900 feet deep
(earlier) at KVBG.
With the effects of the trough starting to move in on Tuesday,
some cooling should take place, but it will still be above normal
for Tuesday.
*** From Previous Discussion ***
For the short term, 12Z models are in good synoptic agreement. At
upper levels, ridge in place today is replaced by a broad trough
Tuesday through Thursday. Near the surface, onshore flow to the
east will increase with some northerly offshore flow remaining
in place through Thursday.
Forecast-wise, main issue will continue to be the winds. High
resolution models indicate increasing northerly offshore gradients
tonight which are forecast to be a bit stronger than last night.
So, will anticipate another round of advisory-level Sundowner
winds across southern Santa Barbara county tonight and the WIND
ADVISORY will remain in place from 600 PM this evening through
300 AM Tuesday. For Tuesday night/Wednesday morning, looks like
one more night of advisory-level Sundowner winds with north winds
dropping below advisory levels Wednesday night/Thursday morning.
Other than the Sundowners, no significant wind issues are
anticipated. There will be an increase in southwesterly winds
across interior sections through the period, but wind speeds
are expected to remain below advisory levels.
As for clouds, expect a gradual increase in stratus/fog coverage
each night and morning. For tonight, marine inversion will remain
quite shallow (1000 feet or less), so any stratus that develops
will be accompanied by dense fog. Best chances for stratus/dense
fog tonight will be the Central Coast and the LAX Coastal Plain.
For Tuesday night through Thursday, the stratus coverage will
increase as the inversion deepens and onshore gradients increase.
Other than stratus, skies should remain mostly clear through the
period.
As for temperatures, today will definitely be the warmest day of
the forecast period. The combination of increasing onshore
gradients, upper level trough and more extensive marine layer
stratus will bring a noticeable cooling trend for all areas.
.LONG TERM (FRI-MON)...24/125 PM.
For the extended period, models continue to remain on the same
synoptic page. At upper levels, trough deepens over the area
Friday through Sunday before shifting eastward on Monday. Near the
surface, moderate to locally strong onshore flow will prevail
through the period with some northerly offshore flow.
Forecast-wise, nothing too problematic is anticipated through the
period. With the trough overhead and good onshore gradients,
marine layer stratus will be more extensive during the night and
morning hours with some slow/limited clearing likely near the
coast. Other than any stratus, skies are expected to remain mostly
clear (although would not be surprised to see some partly cloudy
skies as trough deepens this weekend). As for winds, the onshore
flow will continue to generate gusty southwesterly winds across
interior sections each afternoon/evening. Also with some lingering
northerly gradients, some weak northerly winds will be likely each
night in the usual spots (Santa Ynez Range and I-5 Corridor). As
for temperatures, will expect a continued cooling trend through
Sunday. On Monday, there will likely be some slight warming as the
upper level trough moves eastward.
&&
.AVIATION...25/0108Z.
At 2315Z at KLAX, the marine layer was 800 feet deep. The top of
the inversion was at 2100 feet and 24 C.
High confidence for VFR conds at valley and desert TAFs through
the period. Moderate confidence at KSMX for VLIFR/LIFR conds late.
Less confidence for VLIFR conds at KLAX and KSMX and KLGB. 30%
chance that KSBP will have VLIFR to IFR CIGs between 10z-14z
KLAX...Moderate confidence in the 00z TAF. There is a 30 percent
chc of VLIFR Conds with 1/2SM between 11z-14z of VFR conditions.
Good confidence that there will be a 3-5kt east wind component
with a 30 percent chc of an 8 kt component 11Z- 15Z.
KBUR...High confidence in 00z TAF.
&&
.MARINE...24/834 PM.
GALE WARNINGs are in effect for the Outer Waters, mainly north
and west of the Channel Islands but including the northwest corner
of zone 676 for through Tuesday night. Moderate confidence that
Small Craft Advisories (SCA) will affect the western half of the
Santa Barbara Channel and the nearshore Central Coast waters each
afternoon and early evening through Tuesday, with a 60% chance
once again Wednesday afternoon and evening for the nearshore
Central Coastal waters. There is a 30% chance for the Inner Santa
Barbara Channel for the same time period. All of these winds will
generate very short period seas (5 to 7 seconds) everywhere, with
steep and white capping waves.
&&
.BEACHES...24/1157 AM.
There is the possibility of minor tidal overflow associated with
the morning tide on Wednesday, mainly in Ventura and Los Angeles
counties, due to high tides associated with the full moon.
&&
.LOX WATCHES/WARNINGS/ADVISORIES...
CA...Wind Advisory in effect until 3 AM PDT Tuesday for zones
39-52. (See LAXNPWLOX).
PZ...Small Craft Advisory in effect until midnight PDT tonight for
zone 650. (See LAXMWWLOX).
Gale Warning in effect until 3 AM PDT Wednesday for zones
670-673-676. (See LAXMWWLOX).
&&
.HAZARD POTENTIAL OUTLOOK (THU-MON).
Gusty northwest to north winds will affect Santa Barbara County
and the Antelope Valley through next weekend, creating driving
hazards and elevated fire weather concerns. Steep seas and near
Gale force winds will create hazardous boating hazards into next
week.
&&
PUBLIC...Hall/Thompson
AVIATION...Kaplan
MARINE...Kaplan/Sweet
BEACHES...Sweet
SYNOPSIS...Hall
weather.gov/losangelesThe office that day
Everything else NWS Los Angeles, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 25, 6:15 AM PDT | Wind Advisory | LOX | 24 hr |
Nearby
Small Craft Advisories in California, 2021Every small craft advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.